Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 200, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2002, 1:15 PM CDT for Montgomery County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2002, 1:15 PM CDT (18:15 UTC)
- Expired
- Jul 18, 2002, 1:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
845 WUUS54 KOHX 181815 SVRBNA TNC125-181845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 113 PM CDT THU JUL 18 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE * UNTIL 145 PM CDT * AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CLARKSVILLE...MOVING EAST AT 25 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE SOUTH CLARKSVILLE, CUNNINGHAM, SOUTHSIDE, AND FREDONIA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:45 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 9:45 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT THU JUL 18 2002 LATEST SURFACE MAP SHOWED A WEAK BOUNDARY FROM NEAR LAND BETWEEN THE LAKES TO JUST EAST OF MUSCLE SHOALS, ALABAMA. ELSEWHERE, SURFACE HIGH PRESSURE AND WARM SOUTHERLY FLOW PREVAILED OVER THE MID STATE. 12Z BNA SOUNDING SHOWED ATMOSPHERE CHOCKED FULL OF MOISTURE IN THE 1000-500MB LAYER, WITH PWA AT NEARLY 2. STANDARD SUMMER FORECAST, WITH SCATTERED AFTERNOON THUNDERSTORMS WITH HEAVY DONWPOURS, STILL LOOKS GOOD. THUS, NO UPDATE REQUIRED AT THIS TIME. .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 48 min |
| Jul 18, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| Jul 18, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 30 min |
| Jul 18, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Jul 18, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | White | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.